Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Female Only Alert: For Those Of You Who Have Seizures During Menstration Cycle, What Have You Done That Works To Stop This?

Female Only Alert: For Those Of You Who Have Seizures During Menstration Cycle, What Have You Done That Works To Stop This?

A MyEpilepsyTeam Member said:

My doctor increased my medication during this time starting 1 week before I was supposed to start. We may have to again. Im also much more careful around that time and can pretty much expect them.

posted about 5 years ago
A MyEpilepsyTeam Member said:

That's when it began.

posted about 5 years ago
A MyEpilepsyTeam Member said:

Seizures that are related to menstruation are usually due to changes in your hormone levels. There are birth controls pills which will hold your hormones steady and can be prescribed for medical reasons (not just birth control). When prescribed for medical conditions you will take only the active pills. This eliminates your period and reduces hormone swings. Talk with both your neuro and your OBGYN if you're interested.

Brand names are: Gianvi, Loryna, Ocella, Syeda, Vestura, Yasmin, Yaz, Zarah.
Generic name is: drospirenone and ethinyl estradiol.

There are also vitamins and herbs which can help stabilize hormones (and mood swings), and you can get more information about those with a few Google searches.

Good luck!!

posted about 5 years ago
A MyEpilepsyTeam Member said:

My doctor has me on progesterone to counteract estrogen. The estrogen is what makes your brain more electro-conductive during spikes in your cycles... Usually around day 10-14 and right before and/or after period. One is to release egg and one is to start your periods. This has drastically reduced my seizures. Now I am trying a shot to get rid of my period/mimic menopause because I was still having 2 days a month with seizures. They are just absence seizures,but still enough to not drive, fall on stairs , burn my hand, etc
We will see how it goes...

posted almost 4 years ago
A MyEpilepsyTeam Member said:

When I was on dilantin we increased the dosage slightly two days before the due date. Your body goes thru more stress the days prior to your period so back then the dilantin came in small dosages and we could increase it 25 mg for a couple of days and not have side effects.

posted about 5 years ago
Already a Member? Log in